MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC CODMAN LUMBAR DRAINAGE CATHETER KIT II; EXTERNAL DRAINAGE CATHETER

CODMAN & SHURTLEFF, INC CODMAN LUMBAR DRAINAGE CATHETER KIT II; EXTERNAL DRAINAGE CATHETER
Model Number 82-1707
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary as reported by the ous affiliate a codman lumbar catheter becomes disconnected from the portas after implantation, requiring a revision.Event occurred during patient monitoring, not during implantation.Drain was removed prematurely to avoid risk of infection there were no reports of delay or patient harm.Complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of the device history record found no discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.A review of complaint records for the previous 12 months found two similar reported complaints against this product and lot code combination; however, neither of them were confirmed.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Trends will be monitored for this or similar complaints.Investigation methods/evaluation results complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of the device history record found no discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.Root cause category undetermined: insufficient information.Failure code codman: product analysis device not returned.Root cause description complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of the device history record found no discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.No further corrective and preventative actions proposed.Document rationale for no corrective action no corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.This complaint is now deemed closed.
 
Event or Problem Description
As reported on a spreadsheet received from integra on 26february2018, a codman lumbar catheter becomes disconnected from the portas after implantation, requiring a revision.Event occurred during patient monitoring, not during implantation.Drain was removed prematurely to avoid risk of infection there were no reports of delay or patient harm.This is one of three incidents reported at the facility (same patient).The other two mdr#s are 2023988-2018-00006 and 2023988-2018-00007.Additional information: 09feb2018: additional information requested: a questionnaire from the department of health- therapeutic goods administration was requested to be completed and returned within seven days.On 4feb2018: the device is not being returned.On 15feb2018: additional info received: yes, the drains were removed and revised after implantation.Issue did not occur during implantation.

Brand Name
CODMAN LUMBAR DRAINAGE CATHETER KIT II
Common Device Name
EXTERNAL DRAINAGE CATHETER
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC
325 paramount drive
raynham MA 02767
MDR Report Key7336342
Report Number2023988-2018-00008
Device Sequence Number3869
Product Code JXG
UDI-Device Identifier10886704040811
UDI-Public10886704040811
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number82-1707
Device Catalogue Number821707
Device Lot NumberH10730
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;